Alert archive / Iowa / Wind Chill Advisories in 2011
Wind Chill Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Feb 8, 2011, 3:44 PM CST for 51 counties in Iowa. It took effect at Feb 8, 2011, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 3:44 PM CST (21:44 UTC)
- In effect from
- Feb 8, 2011, 9:00 PM CST
- Expired
- Feb 9, 2011, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS43 KDMX 082144 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CST TUE FEB 8 2011 ...ANOTHER BITTERLY COLD NIGHT IN CENTRAL IOWA... .THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE BITTERLY COLD WIND CHILLS TONIGHT INTO WEDNESDAY MORNING. IAZ004>007-015>017-023>028-033>039-044>047-090545- /O.NEW.KDMX.WC.Y.0006.110209T0300Z-110209T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...BOONE 344 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY. * TIMING...WIND CHILLS REMAINED WELL BELOW ZERO THIS AFTERNOON. THE WIND CHILLS WILL BEGIN TO FALL THIS EVENING AND REACH ADVISORY CRITERIA A FEW HOURS AFTER SUNSET. ADVISORY CRITERIA WIND CHILLS WILL CONTINUE INTO WEDNESDAY MORNING. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE NIGHT INTO WEDNESDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED TO DROP TO 10 TO 15 BELOW ZERO BY DAYBREAK ON TUESDAY. WIND CHILL VALUES OF 25 TO 30 BELOW ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ048>050-057>062-070>075-081>086-092>097-090545- /O.NEW.KDMX.WC.Y.0006.110209T0600Z-110209T1800Z/ STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TOLEDO... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 344 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * TIMING...WIND CHILLS REMAINED WELL BELOW ZERO THIS AFTERNOON. THE WIND CHILLS WILL BEGIN TO FALL THIS EVENING AND REACH ADVISORY CRITERIA AROUND MIDNIGHT. ADVISORY CRITERIA WIND CHILLS WILL THEN CONTINUE INTO WEDNESDAY MORNING. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE NIGHT INTO WEDNESDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED TO DROP TO 0 TO 10 BELOW ZERO BY DAYBREAK ON TUESDAY. WIND CHILL VALUES OF 20 TO 30 BELOW ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ COGIL
4 follow-up statements
253 WWUS43 KDMX 090323 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 923 PM CST TUE FEB 8 2011 ...BITTERLY COLD THROUGH WEDNESDAY IN CENTRAL IOWA... .THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE BITTERLY COLD WIND CHILLS TONIGHT INTO WEDNESDAY MORNING. IAZ004>007-015>017-023>028-033>039-044>047-091130- /O.CON.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...BOONE 923 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * SHORT TERM TRENDS...WIND CHILL READINGS WILL CONTINUE TO DROP THROUGH THE OVERNIGHT HOURS BEFORE IMPROVING LATE WEDNESDAY MORNING. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE NIGHT INTO WEDNESDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED TO RANGE FROM 10 TO 15 BELOW ZERO FOR OVERNIGHT LOWS TONIGHT AND WIND CHILL VALUES OF 20 TO 35 BELOW ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ048>050-057>062-070>075-081>086-092>097-091130- /O.CON.KDMX.WC.Y.0006.110209T0600Z-110209T1800Z/ STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TOLEDO... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 923 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * SHORT TERM TRENDS...WIND CHILL READINGS WILL CONTINUE TO DROP THROUGH THE OVERNIGHT HOURS BEFORE IMPROVING LATE WEDNESDAY MORNING. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE NIGHT INTO WEDNESDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED TO DROP TO AROUND 5 BELOW ZERO BY EARLY WEDNESDAY MORNING AND WIND CHILL VALUES OF 15 TO 30 BELOW ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
246 WWUS43 KDMX 090945 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CST WED FEB 9 2011 ...BITTERLY COLD THROUGH WEDNESDAY IN CENTRAL IOWA... .THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE BITTERLY COLD WIND CHILLS THROUGH WEDNESDAY MORNING. IAZ057>062-070>075-081>086-092>097-091045- /O.CAN.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 345 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL REMAIN ABOVE ZERO...MINIMIZING THE THREAT FROM EXTREMELY COLD WIND CHILL VALUES. HOWEVER...WIND CHILL VALUES WILL REMAIN BETWEEN 10 TO 15 DEGREES BELOW ZERO THROUGHOUT THE MORNING HOURS. $$ IAZ004>007-015>017-023>028-033>039-044>047-091745- /O.CON.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...BOONE 345 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * SHORT TERM TRENDS...WIND CHILL READINGS WILL REMAIN STEADY THROUGH THE EARLY MORNING HOURS. TEMPERATURES WILL BEGIN TO IMPROVE BY LATE MORNING. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH WEDNESDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED TO REMAIN BELOW ZERO. WIND CHILL VALUES WILL BE BETWEEN 20 TO 25 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ048>050-091745- /O.CON.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/ STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TOLEDO 345 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * SHORT TERM TRENDS...WIND CHILL READINGS WILL REMAIN STEADY THROUGH THE EARLY MORNING HOURS. TEMPERATURES WILL BEGIN TO IMPROVE BY LATE MORNING. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH WEDNESDAY MORNING. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED TO REMAIN BELOW ZERO. WIND CHILL VALUES WILL BE BETWEEN 20 TO 25 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AW
207 WWUS43 KDMX 091606 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1006 AM CST WED FEB 9 2011 IAZ033>039-044>050-091715- /O.CAN.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/ SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...DENISON... CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO 1006 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA...THUS THE ADVISORY HAS BEEN CANCELLED. HOWEVER WIND CHILL VALUES WILL STILL REMAIN BELOW ZERO ACROSS THE AREA FOR MUCH OF THE DAY. $$ IAZ004>007-015>017-023>028-091800- /O.CON.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY 1006 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * SHORT TERM TRENDS...WIND CHILL READINGS WILL GRADUALLY IMPROVE THROUGH THE NEXT FEW HOURS. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE TODAY. * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL BE AROUND -20 THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MJB
568 WWUS43 KDMX 091803 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1203 PM CST WED FEB 9 2011 IAZ004>007-015>017-023>028-091915- /O.EXP.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY 1203 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER WIND CHILL VALUES WILL STILL REMAIN BELOW ZERO ACROSS THE AREA FOR MUCH OF THE DAY. $$ MJB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:20 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 8, 3:20 PM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 320 PM CST TUE FEB 8 2011 .SHORT TERM /TONIGHT/... CONCERN AGAIN TONIGHT WILL BE AROUND WIND CHILLS AS THE ARCTIC AIRMASS REMAINS FIRMLY ENTRENCHED ACROSS THE STATE. PROBLEM WILL FOCUS MAINLY ON CLOUDINESS FROM SYSTEM PASSING THROUGH THE CENTRAL PLAINS. THIS CLOUDINESS WILL BE PRESENT ACRS THE SOUTHERN THIRD OR SO OF THE CWA FOR A GOOD PORTION OF THE NIGHT. WIND CHILL VALUES ARE MARGINAL ALONG AND SOUTH OF HIGHWAY 34 BUT AFTER COORDINATION WITH OFFICES SOUTH AND WEST...HAVE DECIDED TO INCLUDE ENTIRE CWA IN ADVISORY. HAVE STARTED THE NORTH AT 03Z AND SOUTH AT 06Z AS READINGS GRADUALLY DROP ACRS THE STATE. FARTHER NORTH...NO PROBLEM REACHING CRITERIA WITH VALUES OF -25 TO -30 OVERNIGHT AS SKIES REMAIN MOSTLY CLEAR. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... FAIRLY QUIET EXTENDED PERIOD WITH MAIN FOCUS ON TEMPERATURES AND SLIGHT CHANCE OF SNOW THURSDAY NIGHT INTO FRIDAY. ARCTIC AIRMASS TO REMAIN ENTRENCHED ACROSS THE REGION WEDNESDAY INTO WEDNESDAY NIGHT...BEFORE AIRMASS BEGINS TO MODERATE THURSDAY AS WAA KICKS IN AHEAD OF AN APPROACHING UPPER LEVEL WAVE. THIS WEAK SHORTWAVE WILL DROP SOUTHEASTWARD THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM WILL BRING THE NEXT CHANCE OF LIGHT SNOW TO THE NORTHERN HALF OF THE CWA. SOME TIMING/STRENGTH DIFFERENCES NOTED BETWEEN THE MODELS AT THIS TIME...BUT STILL SOME AGREEMENT THAT SHOULD SEE SOME LIGHT SNOW LATE THURSDAY NIGHT INTO FRIDAY BEFORE THE WAVE SHOVES OFF TO THE SOUTH AND EAST. UPPER LEVEL FLOW BEGINS TO TRANSITION MORE TO A WESTERLY FLOW ALOFT TOWARD THE WEEKEND...WITH A STRONG PUSH OF WARMER AIR EXPECTED SATURDAY AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS SOUTH CENTRAL MANITOBA. THIS AREA OF LOW PRESSURE AND THE ASSOCIATED UPPER LEVEL WAVE WILL SLIDE SOUTHEASTWARD INTO THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM SHOULD STAY TO THE NORTH AND EAST OF THE AREA...BUT MAY BRING SOME ADDITIONAL CLOUDINESS. BROAD UPPER LEVEL RIDGING TO BUILD INTO THE CENTRAL US TOWARD THE BEGINNING OF NEXT WEEK WITH DRY CONDITIONS EXPECTED. TEMPERATURES WILL REMAIN WELL BELOW AVERAGE FOR ANOTHER DAY OR TWO DUE TO THE ARCTIC AIRMASS IN PLACE...WITH A WARMING TREND EXPECTED TO BRING TEMPERATURES BACK TO NEAR AVERAGE OR ABOVE FOR THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION...08/18Z VRF CONDITIONS EXPECTED AT ALL LOCATIONS THROUGHOUT THE TAF PERIOD. SURFACE HIGH PRESSURE OFF TO THE NORTHWEST WILL SLOWLY SLIDE SOUTHWARD CAUSING THE STEADY NORTHWESTERLY WINDS TO GRADUALLY SHIFT AND BECOME WESTERLY OVERNIGHT. MEANWHILE A STORM SYSTEM OVER THE SOUTHERN PLAINS WILL SPREAD HIGH CLOUDS ACROSS THE STATE THIS AFTERNOON...WITH BASES ABOVE 10K FEET. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR- GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO- CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN- HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO- WORTH-WRIGHT. && SHORT TERM...COGIL LONG TERM...BEERENDS AVIATION...BEITLICH
Hazardous weather outlook, Feb 8, 3:44 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CST TUE FEB 8 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-091200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 344 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TONIGHT THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE BITTERLY COLD WIND CHILLS OVERNIGHT. A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF CENTRAL IOWA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTERLY COLD WIND CHILLS WILL REMAIN INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF CENTRAL IOWA THROUGH MIDDAY WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.